Alert archive / Florida / Marine Weather Statements in 2006

Marine Weather Statement 13, NWS Mobile, AL

July 24, 2006

NWS Mobile, AL issued this marine weather statement at Jul 24, 2006, 3:05 PM EDT. It was in force for 115 min.

The area

The counties it named.

The facts

Issued
Jul 24, 2006, 3:05 PM EDT (19:05 UTC)
Expired
Jul 24, 2006, 5:00 PM EDT
In force
115 min
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
FZUS74 KMOB 241905
MWSMOB

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
205 PM CDT MON JUL 24 2006

GMZ630-242100-
/X.NEW.KMOB.MA.S.0013.060724T1905Z-060724T2100Z/
MOBILE BAY-
205 PM CDT MON JUL 24 2006

AT 200 PM...WEATHER SERVICE RADAR INDICATED A LARGE CLUSTER OF
SHOWERS AND THUNDERSTORMS OVER SOUTHERN SECTIONS OF MOBILE COUNTY AND
AROUND AND JUST OFFSHORE OF DAUPHIN ISLAND. THESE STORMS WILL BE
MOVING EASTWARD ACROSS MOBILE BAY AND THE NEAR SHORE GULF WATERS
THROUGH 4OO PM. GUSTY WINDS OF 25 TO 30 KNOTS WILL BE POSSIBLE WITH
THE PASSAGE OF THESE STORMS...RESULTING IN LOCALLY ROUGH SEAS.
DANGEROUS CLOUD TO WATER LIGHTNING STRIKES WILL ALSO BE POSSIBLE. IN
ADDITION...ANY OF THESE SHOWERS AND STORM WILL BE CAPABLE OF
PRODUCING A WATERSPOUT WITH LITTLE WARNING. 

THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATER SAFETY FROM BOTH 
GUSTY WINDS AND LIGHTNING.  YOUR BEST COURSE OF ACTION DURING 
THUNDERSTORMS IS TO SEEK SAFE HARBOR...BUT IF YOU ARE CAUGHT ON THE 
OPEN WATER...STAY BELOW DECK...IF POSSIBLE...AND AWAY FROM 
UNGROUNDED METAL OBJECTS.

$$

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this marine weather statement went out at Jul 24, 4:33 AM EDT, 10 hours 32 minutes earlier.

Area forecast discussion, Jul 24, 4:33 AM EDT, 10 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
333 AM CDT MON JUL 24 2006

.SHORT TERM (TODAY AND TONIGHT)...A SERIES OF WELL DEFINED
SHORTWAVES EJECT OUT OF AND SIGNIFICANTLY WEAKEN THE 500 MB TROF
OVER THE EASTERN STATES TODAY.  ADDITIONAL SHORTWAVE ENERGY FLOWS
OVER THE WESTERN STATES RIDGE AND INTO THE SOUTHEAST STATES LATE
TONIGHT...BUT OVERALL DEEP LAYER RIDGING STRENGTHENS WHILE SHIFTING
NORTHWARD TO OVER MUCH OF THE GULF COASTAL STATES.  THE LATEST
SURFACE ANALYSIS SHOWS THE QUASI-STATIONARY FRONT LINGERING ACROSS
SOUTHERN ALABAMA AND SOUTHERN MISSISSIPPI.  THE FRONT WILL BE PUSHED
NORTHWARD TO CENTRAL ALABAMA THIS AFTERNOON AS THE LOW LEVEL RIDGING
STRENGTHENS OVER THE NORTHERN GULF.  THIS FEATURE AND A WEAK SEA
BREEZE CIRCULATION ALONG WITH SCATTERED CONVECTION ALREADY
DEVELOPING OFFSHORE AND ADVANCING NORTHWARD ALL SUPPORT HIGH POPS
TODAY ACROSS MUCH OF THE FORECAST AREA.  SCATTERED CONVECTION
LINGERS INTO THE EVENING HOURS BEFORE BECOMING ISOLATED LATER
TONIGHT.  A RATHER MOIST VERTICAL PROFILE WITH PRECIPITABLE WATER
VALUES IN EXCESS OF 2 INCHES OVER MUCH OF THE AREA PORTENDS GENERAL
THUNDERSTORMS.  THE DEEP MOISTURE TAPERS OFF TO TYPICAL LEVELS OF
NEAR 1.5 INCHES ACROSS CENTRAL MISSISSIPPI AND CENTRAL
ALABAMA...SUGGESTING THAT THE POTENTIAL FOR STRONGER STORMS WILL BE
OVER THE NORTHERN ZONES OF THE FORECAST AREA WHERE DRIER MID LEVEL
AIR WILL SUPPORT STRONGER DOWNDRAFTS AND SMALL HAIL.  EXPECT ANOTHER
DENT TO BE DEALT TO THE DROUGHT CONDITIONS WITH QPF NEAR A HALF INCH
OVER THE SOUTHERN HALF OF THE FORECAST AREA...TAPERING OFF TO THE
NORTH.  TEMPERATURES WILL BE SLIGHTLY BELOW SEASONABLE VALUES
TODAY...THEN SEASONABLE TONIGHT. /29

.LONG TERM...(TUESDAY THROUGH SUNDAY)...THE MEDIUM RANGE PATTERN
CONTINUES TO SUPPORT MUCH NEEDED RAINS. UPPER LEVEL RIDGE OF HIGH
PRESSURE OVER THE SOUTHWEST ATLANTIC BUILDS WESTWARD OVER THE GULF
THROUGH THE MIDDLE OF THE WEEK. AROUND THE BREAK IN THE SUBTROPICAL
RIDGE A WEAK INVERTED TROUGH AXIS...OVER THE SOUTHWEST GULF/BAY OF
CAMPECHE..IS FORECAST TO MOVE NORTHWEST TO NORTH SPREADING DEEP LAYER
TROPICAL MOISTURE NORTHWARD UP INTO TEXAS TUESDAY THEN STRETCHING
NORTHEAST INTO THE LOWER MISSISSIPPI RIVER VALLEY WEDNESDAY AND
THURSDAY. THE STRENGTH OF THE UPPER RIDGE KEEPS THE DEEPEST MOISTURE
((PRECIPITABLE WATERS (PWS >=2.25) WEST OF THE AREA. BUT PWS STILL
1.8 TO 2 INCHES STILL PLENTY ENOUGH TO MAINTAIN A MODERATE CHANCE OF
THUNDERSTORMS THROUGH MID WEEK. THE UPPER RIDGE BREAKS DOWN HEADING
INTO THE LATTER HALF OF THE MEDIUM RANGE AS MID LEVEL HEIGHTS LOWER
SOUTHEASTWARD INTO THE SOUTHERN STATES OVER THE WEEKEND. PWS
INCREASE TO OVER 2 INCHES TO THE SOUTHEAST OF THIS FEATURE WITH DEEP
LAYER LIFT FAVORING THUNDERSTORMS. WITH THE UNSETTLED WEATHER
SUGGESTS THAT MAXIMUM TEMPERATURES IN THE UPPER 80S MOST
LOCALES...WILL BE SLIGHTLY BELOW THE SEASONAL NORMAL. /10

&&

.MARINE...SURFACE RIDGING STRENGTHENS OVER THE NORTHERN GULF AND
SHIFTS NORTHWARD TO NEAR THE COAST THROUGH WEDNESDAY...THEN INTO THE
GULF COASTAL STATES ON THURSDAY.  LIGHT SOUTHWEST WINDS TRANSITION
TO A SOUTH FLOW ON TUESDAY THEN TO A SOUTHEAST FLOW WEDNESDAY INTO
THURSDAY WITH LITTLE CHANGE IN SEAS. /29

&&

.FIRE WEATHER...NO HEADLINES. DAYTIME RH WELL ABOVE CRITICAL
THRESHOLDS WITH MODERATE CHANCES OF SHOWERS AND THUNDERSTORMS. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      88  74  91  73 /  80  40  50  20
PENSACOLA   88  77  90  75 /  90  50  40  20
DESTIN      88  78  90  78 /  80  50  40  20
EVERGREEN   89  71  92  70 /  70  40  50  20
WAYNESBORO  92  69  91  71 /  60  40  60  20
CAMDEN      93  71  91  72 /  60  40  60  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 24, 6:24 AM EDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
524 AM CDT MON JUL 24 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-241700-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
524 AM CDT MON JUL 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

A FRONTAL BOUNDARY STALLED ACROSS SOUTHERN ALABAMA AND SOUTHERN
MISSISSIPPI AND COPIOUS ATMOSPHERIC MOISTURE WILL RESULT IN ISOLATED
SHOWERS AND THUNDERSTORMS DEVELOPING EARLY THIS MORNING AND
INCREASING IN COVERAGE DURING THE DAY.  THE BEST COVERAGE OF THE
SHOWERS AND THUNDERSTORMS WILL BE OVER THE COASTAL COUNTIES AND
EXTREME SOUTHEAST MISSISSIPPI.  SEVERE THUNDERSTORM DEVELOPMENT IS
NOT ANTICIPATED ALTHOUGH A FEW STORMS WILL BE CAPABLE OF GENERATING
SMALL HAIL AND GUSTY WINDS UP TO 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

CHANCES OF THUNDERSTORMS REMAIN IN THE FORECAST DURING THE OUTLOOK
PERIOD.  AWAY FROM THUNDERSTORMS...THE PROBABILITY FOR WIDESPREAD
HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER OPERATIONS SHOULD NOT BE REQUIRED THROUGH TONIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 11:37 AM EDTSpecial Marine WarningMOB23 min
Jul 24, 11:59 AM EDTSpecial Marine WarningMOB61 min

Nearby

Marine Weather Statements in Florida, 2006Every marine weather statement in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.